What do fluctuations in BP when on Losartan indicate?

default
Posted on Thu, 18 Jun 2015 in Hypertension and Heart Disease
Question: My 78 year old mother has been taking losartan for almost a year. Her blood pressure is up and down. I've had to take her to the emergency room twice. At one time it was 240 over 110. The doctors semm to think she panics when she takes her pressure and that causes it to go up. I know she had been eating a lot of fried foods and hadn't been able to exercise because of issues with her foot. I't dawned on me that she accidently purchased caffeinated coffee and has been drinking it for over a month. I'm also concerned because they insist that she not take her pressure. Could the coffee have an impact. WHAT DO YOU SUGGEST? Other than that, she looks and acts like someone around sixty and is very active.
doctor
Answered by Dr. Ilir Sharka 1 hour later
Brief Answer:
I would suggest as follows:

Detailed Answer:

Hello!

Thank you for asking on HCM!

I understand your concern, and would like to explain that when facing with uncontrolled values of blood pressure, two main points should be recalled in mind.

First of all, potential triggering factors that may exacerbate high blood pressure should be promptly identified and avoided as well. Sure that caffeinated coffee, spicy and salty food, etc have an important influence. They should be avoided, and a more healthy life style must be followed (diet rich of fibers and unsaturated fat, etc, frequent physical activity, etc)

A recent check up of renal, liver function tests is necessary, as well as a thyroid hormone blood level, and adrenal function (electrolytes).

Secondly, a current review of antihypertensive therapy should be performed. A frequent blood pressure monitoring would be helpful to identify a mean of day-night BP values. If necessary (facing uncontrolled BP values) a double, or even triple therapy should be started. A calcium channel blocker, and/or a thiazides may be added to Losartan. Dose adjustments should be sought too.

You should discuss with her attending doctor about these issues.

Hope to have been helpful to you.

Feel free to ask me whenever you need. Greetings! Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7223 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on  Uncontrolled bp

doctor1 MD

Dear Sir, I am suffering from Erectile Dysfunction since last 1 Year. When I try to engage for intercourse I observe early discharge even before...

doctor1 MD

I have been known to suffer from anxiety and I can be called a hypochondriac. I have been under immense stress at work as well as at home and I'm...

doctor1 MD

My husband is 70 and he has high blood pressure . The doctor switched him from analapril to Byastolic because of high Potassium. His potassium is...

doctor1 MD

Is there any remedy for hi blood pressure without any medicine? How to control hi blood pressure without using medicine?

Get personalised answers from verified doctor in minutes across 80+ specialties

193 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2